Catalog Home Page

A note on waveless subcritical flow past symmetric bottom topography

Holmes, R.J. and Hocking, G.C. (2016) A note on waveless subcritical flow past symmetric bottom topography. European Journal of Applied Mathematics, 28 (4). pp. 562-575.

Link to Published Version: http://dx.doi.org/10.1017/S0956792516000449
*Subscription may be required

Abstract

This paper re-examines the problem of the flow of a fluid of finite depth over two Gaussian-shaped obstructions on the stream bed. A weakly nonlinear analysis in the form of the Korteweg–de Vries equation is used to compare with the results of the fully nonlinear problem. The main focus is to find waveless subcritical solutions, and contours showing the obstruction height and separation values that result in waveless solutions are found for different Froude numbers and different obstruction widths.

Publication Type: Journal Article
Murdoch Affiliation: School of Engineering and Information Technology
Publisher: Cambridge University Press
Copyright: © 2016 Cambridge University Press
URI: http://researchrepository.murdoch.edu.au/id/eprint/34349
Item Control Page Item Control Page